Kansas, 2007

Hail in Kansas, April 25, 2007

April 25, 2007 · NWS SGF · 1 event in 1 county or zone

Thunderstorms produced hail in Cherokee County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Thunderstorms produced hail in Cherokee County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 25, 11:47 AM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 25, 11:47 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1247 PM CDT WED APR 25 2007

.DISCUSSION...

CLOUD COVER HAS BEGUN TO BREAK UP A BIT IN SE KS/W MO/NE OK. THIS
HAS LED TO BETTER INSOLATION AND TEMPS EDGING INTO THE 70S.
SOUNDINGS SENT AT 12Z...15Z AND NOW 18Z SHOWING A SLOWLY DESCENDING
FREEZING LEVEL WITH WET BULB ZERO VALUES IDEAL FOR HAIL PRODUCTION.
AS HEATING CONTINUES...CONVECTIVE TEMPS WILL BE REACHED BY MID
AFTERNOON. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE
POSSIBLE WITH THIS ACTIVITY. LARGE HAIL WILL CERTAINLY BE THE
PRIMARY RISK GIVEN FREEZING LEVELS/WET BULB ZERO HEIGHTS. A WATCH IS
ANTICIPATED FOR WESTERN PORTIONS OF THE FA.

THIS ACTIVITY WILL LARGELY BE DIURNALLY DRIVEN...THUS A GRADUAL
TAPERING OFF IS EXPECTED THIS EVENING...WITH ADDTL AREAS OF -SHRA
DEVELOPING NEAR THE UPPER LOW THAT IS PROGGED TO MOVE INTO THE AREA
TONIGHT.

GAGAN

&&

.AVIATION...

FOR THE 18Z TAF PACKAGE...PRIMARY FORECAST CONCERNS REVOLVE AROUND
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. MVFR CIGS HAVE BROKEN AND
LIFTED A BIT WITH MIXING. STILL COULD SEE A TRANSIENT HIGH END MVFR
CIG LEVEL SEEP IN ONCE IN A WHILE...BUT NOT A MAJOR CONCERN. OF MORE
IMPORTANCE IS TSRA BEGINNING TO DEVELOP IN THE WARM SECTOR AHEAD OF
THE SFC LOW OVER SE KS. STORMS HAVE BEGUN TO FIRE AND WILL
EVENTUALLY APPROACH JLN AND SGF THIS AFTERNOON. HAVE MAINTAINED VCTS
WORDING GIVEN UNCERTAINTY IN TIMING...HOWEVER WILL UPDATE AS RADAR
TRENDS DICTATE. HAIL WILL BE A CONCERN WITH THIS ACTIVITY.

TONIGHT...THE UPPER LOW OVER KANSAS WILL SLOWLY...BUT STEADILY...
SHIFT TO THE EAST. LARGE AREA OF INITIALLY MVFR...THEN IFR CIGS HAVE
BEEN OBSERVED WITH THE CLOUD DECK ON THE BACK SIDE OF THIS LOW. HAVE
TAKEN AN INITIAL STAB AT LOWERING CIGS WITH WINDS SHIFTING
OVERNIGHT. HAVE INCLUDED A MENTION OF -SHRA AS WELL. IFR CIGS ARE
EXPECTED TO PERSIST WELL INTO THURSDAY.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 25, 12:00 PM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT WED APR 25 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261145-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT WED APR 25 2007

...SCATTERED SEVERE STORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 THUNDERSTORMS WITH...
 HAIL TO THE SIZE OF GOLF BALLS...
 DAMAGING WIND IN EXCESS OF 60 MPH...
 ISOLATED TORNADOES AND...
 LOCALIZED FLOODING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WITH LARGE HAIL TO THE SIZE OF QUARTERS AND WIND
  GUSTS IN EXCESS OF 60 MPH ACROSS MUCH OF THE OZARKS FROM THE LATE
  MORNING THROUGH THE EVENING.

  THUNDERSTORMS WITH HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS IN
  EXCESS OF 70 MPH...AND ISOLATED TORNADOES OVER SOUTHEAST KANSAS
  AND EXTREME WESTERN MISSOURI AFTER 2 PM INTO THE EVENING.

  LOCALIZED FLOODING WILL ALSO BE POSSIBLE THROUGHOUT THE OZARKS IN
  LOW LYING AREAS...ESPECIALLY IN LOCATIONS WHICH RECEIVED HEAVY
  RAINFALL AND FLOODING DURING YESTERDAYS HEAVY RAIN.

  DISCUSSION:

 A STRONG SURFACE LOW PRESSURE SYSTEM WILL TRACK EASTWARD ACROSS
 SOUTHERN KANSAS TODAY AND INTO SOUTHWEST MISSOURI BY EARLY THIS
 EVENING. A WARM FRONT WILL EXTEND EASTWARD FROM THE LOW ACROSS
 CENTRAL MISSOURI WITH A COLD FRONT EXTENDING SOUTHWARD FROM THE LOW
 INTO EASTERN OKLAHOMA.

 THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST KANSAS...
 EASTERN OKLAHOMA AND WESTERN MISSOURI AHEAD OF THE COLD FRONT THIS
 AFTERNOON. ENOUGH INSTABILITY IS AVAILABLE ACROSS EXTREME SOUTHEAST
 KANSAS AND WESTERN MISSOURI TO SUPPORT SEVERE THUNDERSTORMS. IN
 ADDITION ENOUGH WIND SHEAR...OR THE CHANGE IN WIND SPEED AND
 DIRECTION WITH HEIGHT...WILL BE PRESENT OVER EXTREME SOUTHEAST
 KANSAS AND WESTERN MISSOURI TO SUPPORT ISOLATED TORNADO DEVELOPMENT.

 ADDITIONAL SCATTERED THUNDERSTORM DEVELOPMENT IS POSSIBLE OVER THE
 EASTERN OZARK AFTER 3PM...WITH HAIL TO THE SIZE OF QUARTERS THE
 PRIMARY SEVERE WEATHER RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

 SCATTERED THUNDERSTORMS SHOULD END FROM WEST TO EAST ON THURSDAY
 MORNING AS THE LOW PRESSURE SHIFTS EAST OF THE AREA INTO EASTERN
 MISSOURI. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

 ANOTHER UPPER DISTURBANCE WILL PUSH THROUGH THE AREA ON FRIDAY AND
 FRIDAY NIGHT BRINGING ANOTHER CHANCE OF THUNDERSTORMS TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...ESPECIALLY OVER
SOUTHEAST KANSAS AND FAR WESTERN MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG/GAGAN

In the hours before

Local storm report, Apr 25, 9:24 AM CST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1024 AM CDT WED APR 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      1 E FILLEY              37.76N 93.93W
04/24/2007                   CEDAR              MO   LAW ENFORCEMENT

            LOW WATER CROSSING AT HIGHWAY 7 AND ROUTE BB IN THE
            VICINITY OF PRONG CREEK UNDER WATER.

&&

GAGAN
Local storm report, Apr 25, 10:04 AM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1104 AM CDT WED APR 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     FLASH FLOOD      1 SE DUENWEG            37.07N 94.40W
04/24/2007                   JASPER             MO   FIRE DEPT/RESCUE

            COUNTY ROADS NEAR DUENWEG WERE CLOSED DUE TO FLOODING.
            SPECIFICALLY, COUNTY ROAD 190 WAS CLOSED, JUST SOUTHEAST
            OF THE CITY OF DUENWEG, AND ANOTHER WAS CLOSED ON APPLE
            ROAD WEST OF COUNTY ROAD 160.

&&

JLT
Local storm report, Apr 25, 10:31 AM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1131 AM CDT WED APR 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     GOLDEN CITY             37.39N 94.09W
04/24/2007                   BARTON             MO   EMERGENCY MNGR

            WIND DAMAGE FROM 2W TO 1N OF GOLDEN CITY. ONE HALF MILE
            WIDE PATH OF DAMAGE. POSSIBLE TORNADO. THREE STRUCTURES
            AND ONE HOME DAMAGED. A FEW TREES DOWN. NO INJURIES.

0620 PM     TSTM WND DMG     NEVADA                  37.84N 94.35W
04/24/2007                   VERNON             MO   LAW ENFORCEMENT

            SMALL LIMBS AND LIGHT POLE DOWN.

0643 PM     FLASH FLOOD      LAMAR                   37.49N 94.28W
04/24/2007                   BARTON             MO   LAW ENFORCEMENT

            LOW LYING ROADS UNDER WATER. 1.4 INCHES OF RAINFALL IN
            THE PAST HOUR.

0651 PM     FLASH FLOOD      1 SE DUENWEG            37.07N 94.40W
04/24/2007                   JASPER             MO   FIRE DEPT/RESCUE

            COUNTY ROADS NEAR DUENWEG WERE CLOSED DUE TO FLOODING.
            SPECIFICALLY, COUNTY ROAD 190 WAS CLOSED, JUST SOUTHEAST
            OF THE CITY OF DUENWEG, AND ANOTHER WAS CLOSED ON APPLE
            ROAD WEST OF COUNTY ROAD 160.

0651 PM     FLASH FLOOD      CARTHAGE                37.18N 94.31W
04/24/2007                   JASPER             MO   LAW ENFORCEMENT

            LOCALIZED FLOODING IN LOW LYING AREAS DURING THE PAST ONE
            AND ONE HALF HOURS.

0700 PM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
04/24/2007                   NEWTON             MO   LAW ENFORCEMENT

            OVER ONE FOOT OF WATER OVER A FEW ROADS IN THE CITY OF
            NEOSHO. MCCORD ROAD AND BRINKS ROAD ARE CLOSED.

0701 PM     HEAVY RAIN       CARTERVILLE             37.15N 94.44W
04/24/2007  M2.00 INCH       JASPER             MO   CO-OP OBSERVER

            TWO INCHES OF RAIN SINCE 530 PM.

0733 PM     TSTM WND DMG     FAIR PLAY               37.63N 93.57W
04/24/2007                   POLK               MO   EMERGENCY MNGR

            TREES DOWN BLOCKING ROADWAYS IN THE CITY OF FAIR PLAY.

0744 PM     TSTM WND DMG     2 S BOLIVAR             37.59N 93.41W
04/24/2007                   POLK               MO   EMERGENCY MNGR

            TREES DOWN ON SOUTH SIDE OF BOLIVAR.

0800 PM     FLASH FLOOD      1 E FILLEY              37.76N 93.93W
04/24/2007                   CEDAR              MO   LAW ENFORCEMENT

            LOW WATER CROSSING AT HIGHWAY 7 AND ROUTE BB IN THE
            VICINITY OF PRONG CREEK UNDER WATER.

0800 PM     FLASH FLOOD      3 N HURLEY              36.97N 93.50W
04/24/2007                   STONE              MO   LAW ENFORCEMENT

            HIGHWAY M FLOODED FROM 800-830 PM.

0800 PM     FLASH FLOOD      STOCKTON                37.70N 93.80W
04/24/2007                   CEDAR              MO   LAW ENFORCEMENT

            WARD ST. IN STOCKTON FLOODED. ROAD NOW OPEN.

0800 PM     HEAVY RAIN       CARTHAGE                37.18N 94.31W
04/24/2007  M2.81 INCH       JASPER             MO   CO-OP OBSERVER

            STORM TOTAL RAINFALL THROUGH 800 PM.

0825 PM     HEAVY RAIN       5 SW SPRINGFIELD        37.15N 93.35W
04/24/2007  E1.00 INCH       GREENE             MO   BROADCAST MEDIA

            ONE INCH OF RAINFALL WITHIN THE LAST 15 MINUTES.

0845 PM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
04/24/2007                   GREENE             MO   NWS EMPLOYEE

            ROAD CLOSED EARLIER THIS EVENING AT SUNSHINE AND WEST
            BYPASS.

0852 PM     HAIL             ROGERSVILLE             37.12N 93.06W
04/24/2007  E0.75 INCH       WEBSTER            MO   AMATEUR RADIO

            ALSO ESTIMATED 40 MPH WINDS.

0905 PM     HEAVY RAIN       SPRINGFIELD             37.20N 93.29W
04/24/2007  M2.25 INCH       GREENE             MO   PUBLIC

            MEASURED ON THE NORTH SIDE OF SPRINGFIELD.

1055 PM     FLASH FLOOD      CARTHAGE                37.18N 94.31W
04/24/2007                   JASPER             MO   LAW ENFORCEMENT

            ONGOING FLOODING ON HWY 37 1 MILE NORTH OF AVILLA AND IN
            JOPLIN AT 120 AND BASELINE. THERE WERE OTHER REPORTS OF
            FLOODING IN RURAL AREAS.

1110 PM     FLASH FLOOD      GOODSON                 37.70N 93.25W
04/24/2007                   POLK               MO   LAW ENFORCEMENT

            FLOODING AT C AND H HIGHWAY.

&&

GAGAN
Special weather statement, Apr 25, 11:16 AM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 PM CDT WED APR 25 2007

MOZ066-251745-
VERNON-
1216 PM CDT WED APR 25 2007

...SIGNIFICANT WEATHER ALERT FOR VERNON COUNTY UNTIL 1245 PM CDT...

AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEVADA...AND MOVING NORTHEAST AT 35 MPH.

ONE HALF INCH HAIL AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH THIS
STORM.

GAGAN
Special weather statement, Apr 25, 11:18 AM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1218 PM CDT WED APR 25 2007

KSZ073-251800-
BOURBON-
1218 PM CDT WED APR 25 2007

...SIGNIFICANT WEATHER ALERT FOR BOURBON COUNTY UNTIL 100 PM CDT...

AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR REDFIELD...OR 6 MILES WEST OF FORT
SCOTT...AND MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH THIS
STORM.

GAGAN
Special weather statement, Apr 25, 12:21 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
121 PM CDT WED APR 25 2007

KSZ073-097-101-MOZ055>057-066>069-077>081-088>096-101>105-252030-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-
HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-
GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-DOUGLAS-MCDONALD-
BARRY-STONE-TANEY-OZARK-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...LEBANON...JOPLIN...CARTHAGE...
GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE...
THEODOSIA
121 PM CDT WED APR 25 2007

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
187 IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHEAST KANSAS

BOURBON               CHEROKEE              CRAWFORD

IN MISSOURI THIS WATCH INCLUDES 26 COUNTIES

IN CENTRAL MISSOURI

BENTON                CAMDEN                HICKORY
MILLER                MORGAN                ST. CLAIR

IN SOUTHWEST MISSOURI

BARRY                 BARTON                CEDAR
CHRISTIAN             DADE                  DALLAS
DOUGLAS               GREENE                JASPER
LACLEDE               LAWRENCE              MCDONALD
NEWTON                OZARK                 POLK
STONE                 TANEY                 VERNON
WEBSTER               WRIGHT

THIS INCLUDES THE CITIES OF...ANDERSON...APPLETON CITY...AURORA...
AVA...BAXTER SPRINGS...BOLIVAR...BRANSON...BUFFALO...CAMDENTON...
CARTHAGE...CASSVILLE...COLE CAMP...COLUMBUS...EL DORADO SPRINGS...
ELDON...FORSYTH...FORT SCOTT...GAINESVILLE...GALENA...
GREENFIELD...HERMITAGE...JOPLIN...KIMBERLING CITY...LAKE OZARK...
LAMAR...LEBANON...MANSFIELD...MARSHFIELD...MONETT...
MOUNT VERNON...MOUNTAIN GROVE...NEOSHO...NEVADA...NIXA...
OSAGE BEACH...OSCEOLA...OZARK...PINEVILLE...PITTSBURG...
REPUBLIC...ROGERSVILLE...SPRINGFIELD...STOCKTON...THEODOSIA...
VERSAILLES AND WARSAW.

WISE

The radar

The Springfield radar (KSGF), 126 km away, was scanning. The volume nearest the first event began at 20:05 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cherokee

When
April 25, 2:07 PM CST
Where
Cherokee County, Scammon
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
37.280, -94.820

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30471.